MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation will be performed.As lot number is unknown, date of manufacture and expiration date have been left blank.
 
Event or Problem Description
Customer is concerned that when running the realtime sars-cov-2 assay some samples generate a positive result but do not repeat as positive when run on the realtime sars-cov-2 assay, or when re-collected and re-run, or when tested on other platforms such as cdc/state lab, cepheid, or abbott id now.Customer states that some amplification curves look noisy.Customer later communicated that they have reviewed the results internally and no longer have a need to discuss.The customer will continue to use the system.He said that during their internal data review, they compared the various platforms with regard to sensitivity, specificity, and other assay variables.They decided there were too many variables in play to draw conclusions about comparing results from different platforms.The customer then decided to closely monitor the quality parameters of the realtime platform, such as internal control, external controls, and amplification curve profiles.If all of those parameters are in order, they will conclude the result is valid.There has been no report of impact to patient management.
 
Additional Manufacturer Narrative
Investigation into this complaint included a quality data review and a complaint history review.The results of the investigation are summarized as follows: a customer data review could not be performed as no customer data was provided.Quality data review: as no lot number was provided a device history record review could not be performed.The capa review for abbott realtime sars-cov-2 amp rgt kit (ln 09n77-090) and abbott realtime sars-cov-2 amp rgt kit, us eua (b)(4) was performed and did not identify any internal or post-production use issues related to the reported complaint.Complaint history review: a part-specific complaint history review for abbott realtime sars-cov-2 amp rgt kit (ln 09n77-090) or abbott realtime sars-cov-2 amp rgt kit, us eua (b)(4) identified additional complaint tickets related to discrepant results.However, following the review of the related discrepant result tickets, no commonality was identified which would suggest a product deficiency.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amp rgt kit (ln 09n77-090) or abbott realtime sars-cov-2 amp rgt kit, us eua (b)(4) was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key10740502
Report Number3005248192-2020-00088
Device Sequence Number3317794
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1